Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/20381

Title: The scattering properties of a system of structures in water waves
Authors: McIver, M.
Issue Date: 2014
Publisher: © The Author, 2014. Published by Oxford University Press
Citation: MCIVER, M., 2013. The scattering properties of a system of structures in water waves. Quarterly Journal of Mechanics and Applied Mathematics, 67(4), pp. 631-639.
Abstract: A fixed, rigid structure is said to be cloaked in small amplitude, time-harmonic water waves if it is possible to surround it with other fixed or moving structures or variations in the sea-bed topography in such a way that there are no scattered waves in the far field. The resulting system of structures is said to be transparent to the incident wave field. By finding inequalities which the kinetic and potential energy in the total wave field for such a system must satisfy, it is shown that transparency is impossible for a system of structures which has non-zero volume and satisfies the condition that the free surface is connected and a vertical line drawn from every point on the free surface does not intersect another structure but intersects the sea bed at a point at which the bed is horizontal.
Description: This is a pre-copyedited, author-produced PDF of an article accepted for publication in Quarterly Journal of Mechanics and Applied Mathematics following peer review. The version of record MCIVER, M., 2013. The scattering properties of a system of structures in water waves. Quarterly Journal of Mechanics and Applied Mathematics, 67(4), pp. 631-639 is available online at: http://dx.doi.org/10.1093/qjmam/hbu021
Version: Accepted for publication
DOI: 10.1093/qjmam/hbu021
URI: https://dspace.lboro.ac.uk/2134/20381
Publisher Link: http://dx.doi.org/10.1093/qjmam/hbu021
ISSN: 0033-5614
Appears in Collections:Published Articles (Maths)

Files associated with this item:

File Description SizeFormat
McIverM_2014_qjmam_revised1.pdfAccepted version262.42 kBAdobe PDFView/Open

 

SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.